MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*ENDO ARTICU LIN CUTTER WHI; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*ENDO ARTICU LIN CUTTER WHI; STAPLE, IMPLANTABLE
Catalog Number ATW35
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch number
=
> n56885.Investigation summary
=
> the analysis showed that the atw35 device was received with no apparent damage and with a tr35w reload loaded in the device.The reload was received partially fired 1/8 and with the reload lockout spring damaged.The returned device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples were note to have the proper b-formed shape.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Please reference the instruction for use for more information.
 
Event or Problem Description
It was reported that during a laparoscopic appendectomy, the device was locked out at the first firing.Another device was used to complete the case.There were no adverse consequences to the patient.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7895013
Report Number3005075853-2018-12908
Device Sequence Number1551953
Product Code GDW
UDI-Device Identifier20705036012327
UDI-Public20705036012327
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Catalogue NumberATW35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/20/2018
Patient Sequence Number1